Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 34, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 7, 2005, 5:40 PM CST for Greene County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2005, 5:40 PM CST (23:40 UTC)
- Expired
- Mar 7, 2005, 6:30 PM CST
- In force
- 50 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Greene County, AL
The radar
The Columbus AFB radar (KGWX), 114 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2093 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 072341
SVRBMX
ALC063-080030-
/O.NEW.KBMX.SV.W.0034.050307T2340Z-050308T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
540 PM CST MON MAR 7 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN WEST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF EUTAW
* UNTIL 630 PM CST
* AT 535 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF CLINTON TO 26 MILES SOUTHWEST
OF EUTAW...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
ALICEVILLE TO LIVINGSTON...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CLINTON BY 545 PM CST
EUTAW BY 550 PM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3308 8804 3289 8812 3262 8805 3267 8781
3312 8785
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:02 PM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 7, 3:02 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 302 PM CST MON MAR 7 2005 .SYNOPSIS... REALLY A MAJOR OVERHAUL TO BOTH THE SHORT AND LONG RANGE THIS UPDATE...SCALED BACK THE SEVERE THREAT IN THE SHORT TERM...ALONG WITH ADDING STRONG WINDS TO TOMORROW. IN THE MEDIUM LONG RANGE... ADJUSTED TEMPT OUT THROUGH THURSDAY...AND THE WHOLE 9 YARDS FOR OTHER VARIABLES. FIRST CONCERN IT THE POTENTIAL OF SEVERE WEATHER THIS EVENING. STILL LOOKS LIKE A VERY MARGINAL EVENT AND WOULD BE CONFINED TO THE VICINITY OF THE COLD FRONT AS IT TRAVERSES THE STATE BETWEEN 00Z AND MIDNIGHT. DEW POINTS HAVE JUST NOR REACHED THE MIDDLE 50S IN CENTRAL ALABAMA...AND CLOUDS/RAIN HAS VIRTUALLY NEGATED ANY DESTABILIZATION. FORECAST SOUNDINGS SHOW ABUNDANT MOISTURE...IF NOT SATURATION THROUGHOUT THE ATMOSPHERIC COLUMN WHICH SHOULD LIMIT THE POTENTIAL FOR HAIL AND WIND. HOWEVER...IF SOME WINDS ARE ABLE TO BE TRANSPORTED TO THE SURFACE FROM ALOFT...THERE COULD BE A WIND THREAT...BUT THEY SHOULNT BE ENHANCED BY DRY AIR. NEWEST SWODY1 FROM THE SPC STILL HIGHLIGHTS THIS THREAT. I HAVE MY DOUBTS. IN THE WAKE OF THE FRONT...STRONG WINDS ARE EXPECTED AS WELL. GRADIENT WINDS ON THE ORDER OF 10 TO 20 MPH...WITH GUSTS IN EXCESS OF 25 MPH ARE EXPECTED BEHIND THE FRONT...THROUGH ABOUT MIDDAY TOMORROW. WILL HOLD OFF ON THE ISSUANCE OF A LAKE WIND ADVISORY UNTIL THE THREAT OF SEVERE WEATHER IS EXTINCT. EXPECTING ANY THUNDER AFTER MIDNIGHT...REALLY ONLY CONFINED TO THE SOUTHEAST. .SHORT TERM...OVERNIGHT SEVERE/WIND AND TOMORROWS WIND CONCERNS DISCUSSED EARLIER. OTHERWISE...CONDITIONS WILL IMPROVE TOMORROW AFTERNOON...WITH WINDS BECOMING LIGHT BY SUNSET. THE COOLER TEMPERATURES WILL MOVE IN OVERNIGHT AS RADIATIONAL PARAMETERS BECOME FAVORABLE. .LONG TERM...MAIN CONCERN AFTER MIDWEEK IS THE COMBINATION OF TEMPERATURES IN THE 30S (CURRENTLY MOSTLY ABOVE FREEZING) AND A CHANCE OF PRECIPITATION. THE TRACK OF THE SURFACE LOW VARIES FROM ALONG THE NORTHERN GULF...TO NEAR NASHVILLE WITH THIS SYSTEM...SO ONCE AGAIN AM VERY HESITANT ABOUT INTRODUCING THE S WORD INTO THE FORECAST. AFTER THAT...GRADUAL WARMING IS EXPECTED EACH DAY WITH A NICE LOOKING WEEKEND AHEAD. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 43 50 28 53 / 100 20 10 30 ANNISTON 43 50 30 53 / 100 20 10 20 BIRMINGHAM 44 52 32 54 / 100 0 10 30 TUSCALOOSA 45 54 34 54 / 100 0 10 30 CALERA 45 54 34 55 / 100 0 10 30 AUBURN 48 53 33 57 / 100 20 10 20 MONTGOMERY 48 54 34 58 / 100 0 10 20 TROY 49 56 34 58 / 100 20 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 12/12
Hazardous weather outlook, Mar 7, 1:32 PM CST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 132 PM CST MON MAR 7 2005 ALZ011>015-017>050-081300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 132 PM CST MON MAR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. A SQUALL LINE WILL LIKELY MOVE INTO WEST ALABAMA THIS EVENING AND MOVE RAPIDLY EASTWARD. STRONG WINDS ALOFT MAY EXTEND DOWN TO THE SURFACE ALONG PORTIONS OF THE SQUALL LINE...PRODUCING DAMAGING WINDS. THE BEST CHANCE OF SEVERE THUNDERSTORM WINDS WILL BE WEST OF INTERSTATE 65 AND SOUTH OF INTERSTATE 85. THE SQUALL LINE SHOULD BE EAST OF AREA BY 300 AM CST. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY). ON TUESDAY...BRISK NORTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED BEHIND THE COLD FRONT...WITH GUSTS UP TO 30 MPH AT TIMES. A LAKE WIND ADVISORY WILL LIKELY BE ISSUED FOR TUESDAY. ...SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS EVENING.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 5:16 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 44 min |
| Mar 7, 5:47 PM CST | Severe Thunderstorm Warning | BMX | Marengo | 103 min |
| Mar 7, 5:54 PM CST | Severe Thunderstorm Warning | BMX | Hale | 94 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.